Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 270, NWS Amarillo, TX

September 12, 2007Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 12, 2007, 7:15 PM CDT for Dallam County, Hartley County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2007, 7:15 PM CDT (00:15 UTC)
Expired
Sep 12, 2007, 8:45 PM CDT
In force
90 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 130016
SVRAMA
TXC111-205-130145-
/O.NEW.KAMA.SV.W.0270.070913T0015Z-070913T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT WED SEP 12 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS
  HARTLEY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 845 PM CDT

* AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
  SOUTHWEST OF DALHART...MOVING NORTH AT 20 MPH. OTHER SEVERE STORMS 
  WERE LOCATED 10 MILES WEST OF DALHART AND 15 MILES WEST OF         
  CHANNING MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...
  WARE...
  HARTLEY...
  CONLEN...
  CHANNING...
  ROMERO...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
7 follow-up statements
000 
WWUS54 KAMA 130031
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT WED SEP 12 2007

TXC111-205-130145-
/O.CON.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
730 PM CDT WED SEP 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
8 MILES WEST OF HARTLEY...OR ABOUT 11 MILES SOUTH OF DALHART...MOVING
EAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST 
OF DALHART MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARTLEY...
  DALHART...
  CHANNING...
  WARE...
  CONLEN...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
000 
WWUS54 KAMA 130042
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT WED SEP 12 2007

TXC111-205-130145-
/O.CON.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
742 PM CDT WED SEP 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DALHART TO
HARTLEY TO 9 MILES WEST OF CHANNING...OR ALONG A LINE EXTENDING FROM
6 MILES NORTH OF DALHART TO 15 MILES SOUTH OF DALHART TO 27 MILES
NORTH OF VEGA...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARTLEY...
  DALHART...
  CHANNING...
  CONLEN...
  
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
000 
WWUS54 KAMA 130050
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT WED SEP 12 2007

TXC111-205-130145-
/O.CON.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
749 PM CDT WED SEP 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF DALHART TO 
HARTLEY TO CHANNING...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARTLEY...
  CHANNING...
  DALHART...
  CONLEN...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
000 
WWUS54 KAMA 130104
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT WED SEP 12 2007

TXC111-205-130145-
/O.CON.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
803 PM CDT WED SEP 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF CONLEN TO HARTLEY
TO CHANNING...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONLEN...
  CHANNING...
  HARTLEY...
  DALHART...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
000 
WWUS54 KAMA 130114
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT WED SEP 12 2007

TXC111-205-130145-
/O.CON.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
813 PM CDT WED SEP 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONLEN TO 6 MILES EAST OF HARTLEY
TO 7 MILES EAST OF CHANNING...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONLEN...
  HARTLEY...
  CHANNING...
  DALHART...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
000 
WWUS54 KAMA 130127
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
825 PM CDT WED SEP 12 2007

TXC111-205-130145-
/O.CON.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
825 PM CDT WED SEP 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONLEN TO 11 MILES EAST OF 
HARTLEY TO 9 MILES EAST OF CHANNING...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONLEN...
  CHANNING...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG
000 
WWUS54 KAMA 130145
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT WED SEP 12 2007

TXC111-205-130155-
/O.EXP.KAMA.SV.W.0270.000000T0000Z-070913T0145Z/
DALLAM TX-HARTLEY TX-
845 PM CDT WED SEP 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR HARTLEY AND SOUTHERN DALLAM
COUNTIES EXPIRES AT 845 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3564 10300 3564 10217 3625 10218 3626 10302

$$
LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 5:28 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 12, 5:28 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT WED SEP 12 2007

.AVIATION...
THUNDERSTORMS ARE MOVING INTO THE WESTERN CWA. THESE STORMS ARE BEING
HELPED OUT BY AN UPPER LEVEL DISTURBANCE IN NORTHEAST NEW MEXICO AND
MOISTURE RETURN INTO THIS AREA. NOT SURE ON HOW FAR EAST THESE STORMS
WILL GET. STORMS WILL PROBABLY DECREASE SOME WITH THE LOSS OF DAYTIME
HEATING AND THEY SHOULD ALSO DECREASE AS THEY MOVE INTO A MORE STABLE
ENVIRONMENT. WILL GO AHEAD AND ADD A TEMPO GROUP TO THE DHT TAF SITE
AND PROBABLY MENTION A CB AT AMA...BUT WILL PROBABLY NOT MENTION
ANYTHING AT GUY. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO CONTINUE
THROUGH THIS FORECAST.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT WED SEP 12 2007/

DISCUSSION...
LEADING EDGE OF UPPER SHORT WAVE MOVING ACROSS EASTERN NEW MEXICO AND
WILL ENTER THE PANHANDLES LATER THIS AFTERNOON. RADAR CURRENTLY SHOWS
CONVECTION ABOUT TO ENTER THE CWA FROM THE WEST...SO THINKING
STORMS SHOULD PUSH INTO THE WESTERN PANHANDLES AND POSSIBLY LINGER
INTO THE CENTRAL ZONES. UPPER TROUGH WILL THEN MOVE EAST OF THE
PANHANDLES BY THURSDAY MORNING LEAVING THE PANHANDLES IN NW FLOW
ALOFT. LEANING AGAINST PRECIP THOUGH SINCE THE PANHANDLES WILL BE ON
THE SUBSIDENCE SIDE OF THE TROUGH WITH NO HELP AT THE SURFACE AS THE
LEE TROUGH WILL BREAK DOWN AHEAD OF THE APPROACHING FRONT. HIGH TEMPS
TOMORROW WILL BE A FEW DEGREES HIGHER THAN TODAY SO THINKING UPPER
80S TO LOW 90S WILL BE IN ORDER. THEN THE BIG FORECAST ISSUE OF THE
WEEK WILL BE THE TIMING AND STRENGTH OF THE APPROACHING COLD FRONT.
SURFACE OBS IN MONTANA AND SOUTHERN CANADA NEAR CALGARY SHOWED A 25
TO 35 DEGREE DROP IN 20Z TEMPS FROM YESTERDAY...PLUS DEW POINTS FELL
INTO THE UPPER 30S ONCE THE FRONT PASSED. NAM SHOWS A 1031MB SFC HIGH
BUILDING OVER THE PANHANDLES BEHIND THE FRONT ON FRIDAY...WHILE THE
GFS/EURO SHOW SIMILAR INTENSITY WITH THE HIGH BUT BOTH SHUNT THE COLD
AIR OFF TO THE EAST. AS A RESULT...THE NAM VIGOROUSLY DRIVES THE
FRONT THROUGH THE PANHANDLES BY OZ SAT...WHILE THE GFS ONLY BRINGS
THE TAIL END OF THE FRONT INTO THE NORTHERN ZONES. SO...IF THE NAM
PANS OUT THEN FRIDAY WILL BE CHILLY. HIGH TEMPS TO THE NORTH MAY NOT
REACH 70 DEGREES. WHILE THE GFS SOLUTION WOULD LEAN TOWARD HIGHS IN
THE LOW TO MID 70S FOR THE NORTH AND HIGH 80S FOR THE SOUTH. DECIDED
TO SPLIT THE DIFFERENCE AND GO WITH LOW 70S FOR THE NORTH AND LOW 80S
FOR THE SOUTH. HOWEVER...IF THE GFS/EURO COME IN LINE WITH THE NAM
THEN WILL NEED TO CONSIDER DROPPING TEMPS ANOTHER 5 OR 10 DEGREES.

THE OTHER ISSUE WILL BE PRECIP CHANCES. THE PREVIOUS COLD FRONT ONLY
PRODUCED ISOLATED THUNDER ALONG AND JUST AHEAD OF THE FRONT. WITH THE
UPPER HIGH BUILDING OVER THE PANHANDLES...NOT EXPECTING MUCH SUPPORT
ALOFT FOR STORM DEVELOPMENT SO DECIDED TO TREND WITH THE PREVIOUS
FORECAST OF SLIGHT CHANCE POPS FOR NOW. WINDS WILL THEN VEER TO THE
SOUTH BY SATURDAY AFTERNOON AND THE WARMER AIR WILL RETURN BY SUNDAY.
ON MONDAY...THE UPPER HIGH BEGINS TO BREAK DOWN AND IS FORCED TO THE
SOUTHEAST BY THE NEXT APPROACHING UPPER TROUGH. MODELS ARE KEEPING
MOST OF THE PRECIP NORTH OF THE PANHANDLES ON TUESDAY SO LEFT FOR THE
GRIDS DRY FOR NOW. HOWEVER...GFS IS HINTING AT A CLOSED LOW DIGGING
SOUTH ACROSS CALIFORNIA PROVIDING SOUTHWEST FLOW ALOFT FOR THE
PANHANDLES BY WEDNESDAY AFTERNOON. MODELS DO INDICATE SOME
SUBTROPICAL MOISTURE STREAMING UP INTO EASTERN NEW MEXICO AND
POSSIBLY INTO THE PANHANDLES BY THURSDAY. SO WILL NEED TO KEEP AN EYE
ON THE EXTENDED FORECAST AS THE UPPER LOW CONTINUES TO DEVELOP. AT
THIS POINT...KEPT THE EXTENDED DRY.

JJB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/21
Hazardous weather outlook, Sep 12, 6:40 PM CDT, 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT WED SEP 12 2007

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
640 PM CDT WED SEP 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR WESTERN PORTIONS OF
THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT AS A
LOW PRESSURE SYSTEM FORMS IN EASTERN NEW MEXICO AND AN UPPER LEVEL
DISTURBANCE APPROACHES. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...ALTHOUGH ONE OR TWO STORMS THAT FORM COULD PRODUCE
MARGINALLY SEVERE HAIL AND WIND GUSTS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN EASTERN PORTIONS OF THE
TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT THROUGH FRIDAY...AND FOR
ALL OF THE PANHANDLES FRIDAY NIGHT. AT THIS TIME...IT APPEARS THAT
ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ/KIMBLE

In the hours before

Special weather statement, Sep 12, 6:35 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT WED SEP 12 2007

TXZ006-130030-
HARTLEY TX-
635 PM CDT WED SEP 12 2007

...STRONG THUNDERSTORMS IN HARTLEY COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF HARTLEY MOVING NORTHEAST AT
15 MPH. OTHER STRONG STORMS WERE LOCATED 15 MILES WEST OF HARTLEY
MOVING NORTHEAST AT 15 MPH. HARTLEY AND DALHART ARE IN THE PATH OF
THESE STORMS.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Special weather statement, Sep 12, 7:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT WED SEP 12 2007

TXZ001-006-130115-
DALLAM TX-HARTLEY TX-
708 PM CDT WED SEP 12 2007

...STRONG THUNDERSTORMS IN SOUTHERN DALLAM AND HARTLEY COUNTIES...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES NORTHWEST OF HARTLEY MOVING NORTHEAST AT
15 MPH.

DALHART AND HARTLEY WILL BE AFFECTED BY THESE STORMS.

PEOPLE TRAVELING ALONG U.S. HIGHWAYS 54 AND 87 WILL WANT TO BE ALERT
FOR THESE STORMS

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.